MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE MIDLINE CATHETER 20G, 10CM FULL INSERTION KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE MIDLINE CATHETER 20G, 10CM FULL INSERTION KIT; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the midline catheter separated while the nurse was placing the midline.Additional information june 24: it was reported the negative outcome was that the patient had to have the line pulled and replaced.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of detached catheter is inconclusive due to the state of the returned sample.Three photographs of a powerglide pro were returned for evaluation.An initial visual observation of the photographs showed the catheter of the powerglide pro was separated from the wings/carrier of the device.Evidence of use was observed within the catheter, and the catheter tubing was observed to be curved in multiple locations.No breaks, splits, or cracks could be seen on the returned sample.Inspection of the returned photographs were insufficient to identify the alleged issue or a root cause of the reported issue.Therefore, this complaint is inconclusive at this time.This complaint will be recorded for future trending and monitoring purposes.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a separated catheter could not be confirmed.The product returned for evaluation was one 20 g powerglide pro catheter.Gross visual inspection of the returned unit found that the safety mechanism was engaged over the needle tip.Use residue was observed throughout the unit.The needle and catheter were bent at a similar angle.However, in the photos the needle is straight and the catheter tubing is bent in an s-shape, suggesting that the needle was bent after the reported event.Microscopic inspection did not identify any damage to the components.The guidewire was advanced to inspect for damage.The guidewire advanced without resistance and no damage was observed.The catheter assembly was coupled with the wings to inspect the fit between the two components.The two components coupled adequately.Based on the available evidence, the customer's reported defect could not be confirmed.Along with the powerglide device, a nexiva safety mechanism was returned, but visual inspection did not find any damage to the device.
 
Event or Problem Description
It was reported that the midline catheter separated while the nurse was placing the midline.Additional information on june 24: it was reported the negative outcome was that the patient had to have the line pulled and replaced.

Brand Name
POWERGLIDE MIDLINE CATHETER 20G, 10CM FULL INSERTION KIT
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
maddy vincent
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19704982
Report Number3006260740-2024-03586
Device Sequence Number3653925
Product Code FOZ
UDI-Device Identifier00801741075308
UDI-Public(01)00801741075308
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121073
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberM020101
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/31/2024
10/22/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date09/04/2024
11/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown